Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

On medications for diabetes and high BP. Have irritable bowel condition and itching. Side effects?

I have specific doubt in my mind. Type 2 diabetes is detected 2 years back. I am male and my age is 42 at present. At the age of my 22 High BP was also detected. Lot of tests done but at last doctors conclusion was Essential hypertention . From last 10 years I am taking Nebicard ( Nebivolol ) 5 mg at night and now for diabetes I am taking Amaryl 2 in the morning before breakfast and Glycomet 500 SR immediately after lunch and dinner. Surprisingly at present my BP is well under control which is 84/125 average in spite of having high blood sugar levels. My last reading for sugar levels 2 months back was fasting 150 and post pradial was around 230. HBA1C was 9 which was quiet high. My bowel condition is not normal and is irritable bowel condition most of the time. Due to gut problem I never feel myself comfortable. Since last 6 months after I re-organised the dose for sugar of amaryl and glycomet 500 I feel I started lot of skin itching problems in groin, underarms, buttocks , angular chellitis etc. Also having some problem in one finger for symptoms like eczema . Is it due to side effects of tablets? or is a typical symptom due to high glycemic levels? I feel glycomet is not a suitable tablet for me which creates diariatic symptoms. This itching problem aggravates at night. I am not that much overweight and do exercise 3 to 4 days in a week. Kindly explain me the exact cause for the same. In our entire family we dont have history of diabetes. kindly advice on the same.
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
hello,
welcome to HCM,
As per the details you have given , unfortunately you got the diabetes and hypertension in a young age.. but keeping control of the blood pressure levels and blood pressures levels is the only choice we have by monitoring both sugar levels and blood pressure levels atleast on monthly basis and using correct dose of medications..

but as i see your HbA1c , which indicates the average control of blood sugar levels for a period of 3 months, is high, which means you are not mainataining proper glycemic levels. for your case HbA1c level should be maintained below 7 !!!

regarding your skin problem , un controlled diabetes increases the chances of various skin infections ..i tsuspect you are having either a FUNGAL INFECTION or a ECZEMATOUS DISEASE, BUT IT NEEDS TO BE EXAMINED AND SHOULD BE SEEN BY A EYE, BEFORE COMING TO CONCLUSION..SO I ADVISE YOU THE FOLLOWING

1. CONSULT A ENDOCRINOLOGIST WITH FASTING/POST PRANDIAL SUGAR LEVELS OF UR BLOOD..AFTER SEEING UR REPORT ,THE DOCTOR WOULD ADJUST UR DOSE OR U MAY PUT ON INSULIN FOR BETTER CONTROL.
2. GET DONE RENAL FUNCTION TESTS, AND URINE FOR MICRO ALBUMINURIA
3.CONSULT A DERMATOLOGIST FOR UR DERMAT PROBLEM..
HOPE THIS MAY BE HELPFUL FOR U..
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor